Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 189, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2020, 4:50 PM EDT for Dixie County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2020, 4:50 PM EDT (20:50 UTC)
- Expired
- Jul 21, 2020, 5:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Dixie County, FL
The radar
The Tallahassee radar (KTLH), 143 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:30 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 21, 3:30 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 330 PM EDT Tue Jul 21 2020 .NEAR TERM [Today through tomorrow]... Scattered convection across the Florida panhandle will continue to gradually propagate northwestward through the remainder of the afternoon. Additional scattered convection is expected across the southeast big bend and adjacent south-central Georgia as the Atlantic sea breeze pushes westward late this afternoon into the early evening hours. The 12z KTAE sounding has enough mid-level dry air aloft that a few storms today could be on the strong side with gusty winds. DCAPE values are near 1000 j/kg. Overnight lows will generally be in the low to mid 70s. For Wednesday, similar conditions are expected with scattered late morning through afternoon convection and highs in the low to mid 90s. .SHORT TERM [Wednesday night through Thursday night]... Much of the area will reside between a westward moving tropical wave to our south and a large upper level ridge to our north through the duration of the short term. Between these two features, easterly flow will continue and slightly better moisture content moving into the region will fuel higher rain chances on Thursday. Storm motions will be a little faster so expect gusty winds with any storms, but flooding rain is not expected due to these faster storm motions. High temperatures will remain above normal with highs reaching the mid 90s. .LONG TERM [Friday Through Tuesday]... The upper level pattern begins to grow more amplified across the CONUS as a large upper level ridge strengthens over the central US. For our area, mid-level flow gradually transitions from easterly to northerly. Some solutions indicate a back door front moving into the region from the northeast later in the weekend. While this "front" won't bring any cooler temperatures, it will help serve as a focus for shower and thunderstorm development, in addition to our normal summertime pop-up thunderstorms. Most guidance indicates the possibility of this front stalling across the south so left rain chances slightly above normal for next week. && .AVIATION... [Through 18Z Wednesday] Scattered afternoon convection will diminish this evening. VFR conditions are expected to prevail away from convection. && .MARINE... Elevated southeasterly and easterly flow around 15 knots will continue through the next few days leading to cautionary boating conditions across our waters. Seas will also be elevated and around 3 to 5 feet through the end of the week. A backdoor front will approach the Gulf coast by the weekend and it should be enough to lessen the easterly trade winds below cautionary levels. Showers and thunderstorms are likely through much of the period with the greatest coverage expected in the overnight and morning hours. && .FIRE WEATHER... While temperatures will remain above average, elevated moisture will keep red flag conditions from getting met. Transport winds out of the southeast will be elevated, as well as mixing heights, so dispersions will be on the higher side the next few days. Scattered showers and storms can be expected the next few days. && .HYDROLOGY... There are no significant flooding concerns for the next several days. Isolated to scattered afternoon showers and thunderstorms will occasionally produce isolated heavy rain totals, but nothing atypical for summer is expected. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 96 74 94 74 / 30 50 10 40 20 Panama City 76 92 77 90 76 / 20 50 30 50 20 Dothan 73 95 73 94 73 / 20 40 10 40 10 Albany 74 96 75 96 75 / 30 30 10 30 10 Valdosta 73 94 73 94 73 / 20 50 0 40 10 Cross City 72 94 73 93 72 / 20 60 10 60 10 Apalachicola 78 90 78 88 78 / 20 40 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...DVD MARINE...Dobbs FIRE WEATHER...Dobbs HYDROLOGY...Dobbs
In the hours before
Local storm report, Jul 21, 3:31 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 PM EDT TUE JUL 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND GST CHOCTAW BEACH 30.48N 86.33W
07/21/2020 M42 MPH WALTON FL MESONET
FSWN CHOCTAW BEACH MEASURED A WIND GUST OF
42 MPH.
&&Local storm report, Jul 21, 3:47 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 PM EDT TUE JUL 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM MARINE TSTM WIND 4 WSW SAINT TERESA 29.92N 84.51W
07/21/2020 M39 MPH FRANKLIN FL MESONET
FSU COASTAL AND MARINE LAB WEATHERSTEM
MEASURED A GUST TO 39 MPH.
0129 PM MARINE TSTM WIND 1 WNW MILLVILLE 30.16N 85.65W
07/21/2020 M40 MPH BAY FL MESONET
40 MPH GUST MEASURED AT WUNDERGROUND SITE
KFLPANAM29.
0135 PM TSTM WND GST 3 NW DONALSONVILLE 31.07N 84.92W
07/21/2020 M41 MPH SEMINOLE GA AWOS
AWOS STATION K17J DONALSONVILLE AIRPORT.
0142 PM MARINE TSTM WIND 2 N MAGNOLIA BEACH 30.19N 85.73W
07/21/2020 M40 MPH BAY FL MESONET
THE GULF COAST STATE COLLEGE WEATHERSTEM
GUSTED TO 40 MPH.
0153 PM MARINE TSTM WIND 3 NNE GULF LAGOON BEACH 30.20N 85.77W
07/21/2020 M42 MPH BAY FL MESONET
FSWN PANAMA CITY BEACH SPORTS COMPLEX
WEATHERSTEM MEASURED A WIND GUST OF 42 MPH.
0206 PM MARINE TSTM WIND 1 SE GULF RESORT BEACH 30.21N 85.88W
07/21/2020 M39 MPH GMZ750 FL MESONET
STATION PCBF1 PANAMA CITY BEACH, FL.
0317 PM TSTM WND GST CHOCTAW BEACH 30.48N 86.33W
07/21/2020 M42 MPH WALTON FL MESONET
FSWN CHOCTAW BEACH MEASURED A WIND GUST OF
42 MPH.
&&Local storm report, Jul 21, 4:06 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 PM EDT TUE JUL 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST HOLMES COUNTY AIRPORT 30.83N 85.60W
07/21/2020 M47 MPH HOLMES FL AWOS
AWOS STATION K1J0 HOLMES COUNTY AIRPORT.
&&Special weather statement, Jul 21, 4:32 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
332 PM CDT Tue Jul 21 2020
ALZ066-069-212100-
Dale AL-Houston AL-
332 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALE AND NORTHWESTERN
HOUSTON COUNTIES UNTIL 400 PM CDT...
At 332 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Midland City to near Daleville. Movement
was north at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daleville, Ozark, Fort Rucker, Midland City, Newton, Pinckard,
Clayhatchee, Bells Crossroads, Hunt Field, Waterford, Hooper Stage
Field, Knox Field, Mabson, Ewell, Cairns Aaf, Wicksburg, Echo, Dean
Church Road, Bagwells Crossroads and Lowe Army Heliport.
LAT...LON 3161 8544 3139 8544 3119 8563 3119 8570
3135 8576
TIME...MOT...LOC 2032Z 172DEG 8KT 3140 8550 3123 8565
42-DVDSpecial weather statement, Jul 21, 4:41 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
441 PM EDT Tue Jul 21 2020
FLZ034-134-212145-
Coastal Dixie FL-Inland Dixie FL-
441 PM EDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR DIXIE COUNTY UNTIL 545 PM EDT...
At 440 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Bell to 10 miles south of
Fowlers Bluff. Movement was west at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cross City, Horseshoe Point, Suwannee, Horseshoe Beach, Tennille,
Shamrock, Clara, Cross City Airport, Shired Island, Old Town,
Guaranto Springs, Jena, Hines, Jonesboro, Eugene, Fletcher, Yellow
Jacket and Fanning Springs.
LAT...LON 2939 8323 2946 8336 2957 8345 2967 8342
2967 8336 2982 8332 2982 8293 2972 8295
2972 8296 2970 8294 2970 8296 2963 8297
2958 8295 2959 8294 2954 8298 2947 8298
2937 8307 2934 8307 2932 8314 2929 8317
TIME...MOT...LOC 2040Z 073DEG 13KT 2981 8275 2924 8304
42-DVDSpecial weather statement, Jul 21, 4:48 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
348 PM CDT Tue Jul 21 2020
ALZ067-212115-
Henry AL-
348 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENRY COUNTY UNTIL
415 PM CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near
Abbeville, moving northwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Abbeville, Newville, Capps, Murphy Station, Graball and Edwin.
LAT...LON 3171 8541 3170 8532 3153 8521 3142 8537
3146 8542
TIME...MOT...LOC 2047Z 141DEG 9KT 3154 8535
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:21 AM EDT | Special Marine Warning | TAE | 84 min | |
| Jul 21, 10:43 AM EDT | Special Marine Warning | TAE | 25 min | |
| Jul 21, 11:20 AM EDT | Special Weather Statement | TAE | Wakulla | 25 min |
| Jul 21, 11:52 AM EDT | Special Weather Statement | TAE | Gadsden | 38 min |
| Jul 21, 12:14 PM EDT | Special Weather Statement | TAE | Calhoun, Gulf, Liberty | 46 min |
| Jul 21, 12:27 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Jul 21, 12:57 PM EDT | Special Weather Statement | TAE | Bay, Calhoun | 63 min |
| Jul 21, 1:55 PM EDT | Special Weather Statement | TAE | Walton | 50 min |
| Jul 21, 1:56 PM EDT | Special Marine Warning | TAE | 108 min | |
| Jul 21, 1:59 PM EDT | Special Weather Statement | TAE | Leon | 31 min |
| Jul 21, 2:19 PM EDT | Special Weather Statement | TAE | Washington | 26 min |
| Jul 21, 2:36 PM EDT | Special Weather Statement | TAE | Walton | 54 min |
| Jul 21, 2:57 PM EDT | Special Weather Statement | TAE | Washington | 33 min |
| Jul 21, 3:25 PM EDT | Special Weather Statement | TAE | Walton | 35 min |
| Jul 21, 3:27 PM EDT | Special Weather Statement | TAE | Washington | 33 min |
| Jul 21, 4:14 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Jul 21, 4:41 PM EDT | Special Weather Statement | TAE | Dixie | 64 min |
| Jul 21, 5:18 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 87 min |
| Jul 21, 5:48 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Jul 21, 6:00 PM EDT | Special Weather Statement | TAE | Madison | 45 min |
| Jul 21, 6:06 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Taylor, Wakulla | 84 min |
| Jul 21, 6:48 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Leon, Taylor, Wakulla | 72 min |
| Jul 21, 7:41 PM EDT | Special Weather Statement | TAE | Gadsden, Liberty | 49 min |
| Jul 21, 1:32 PM EDT | Special Weather Statement | TAE | Seminole | 28 min |
| Jul 21, 1:33 PM EDT | Special Weather Statement | TAE | Baker | 27 min |
| Jul 21, 2:25 PM EDT | Special Weather Statement | TAE | Miller | 35 min |
| Jul 21, 2:32 PM EDT | Special Weather Statement | TAE | Lee | 28 min |
| Jul 21, 3:00 PM EDT | Special Weather Statement | TAE | Miller | 30 min |
| Jul 21, 7:50 PM EDT | Special Weather Statement | TAE | Grady | 40 min |
| Jul 21, 4:32 PM EDT | Special Weather Statement | TAE | Dale | 28 min |
| Jul 21, 4:48 PM EDT | Special Weather Statement | TAE | Henry | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.